Alert archive / Georgia / Severe Thunderstorm Warnings in 1998
Severe Thunderstorm Warning 44, NWS Tallahassee, FL
NWS Tallahassee, FL issued this severe thunderstorm warning at Mar 8, 1998, 12:08 PM EST for Baker County, Georgia. It was in force for 32 min. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Mar 8, 1998, 12:08 PM EST (17:08 UTC)
- Expired
- Mar 8, 1998, 12:40 PM EST
- In force
- 32 min
- Issued by
- NWS Tallahassee, FL
- Area
- Whole counties
County Baker County, GA
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Mar 8, 9:00 AM EST | Tornado Watch | SPC | 7 hr |
The nearest sounding before it
Tallahassee Rgnl, FL (KTLH), launched 12:00Z, 5.1 hours before the alert went out and 104 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 14 J/kg
- Mixed-layer CIN
- -271 J/kg
- Mixed-layer LCL
- 636 m above ground
- 0-6 km bulk shear
- 69 kt
- 0-1 km storm-relative helicity
- 650 m²/s²
- 0-3 km storm-relative helicity
- 709 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.6
The text
As transmitted, in the capitals the NWS used until 2016.
000 TTAA00 KTLH 081708 RRA SVRTLH GAC007-081740- BULLETIN - IMMEDIATE BROADCAST REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE TALLAHASSEE FL 1208 PM EST SUN MAR 8 1998 THE NATIONAL WEATHER SERVICE IN TALLAHASSEE FL HAS ISSUED A SEVERE THUNDERSTORM WARNING EFFECTIVE UNTIL 1240 PM EST FOR PEOPLE IN THE FOLLOWING LOCATION... IN SOUTHWESTERN GEORGIA ...NORTHWESTERN BAKER COUNTY AT 1205 PM EST... DOPPLER RADAR AT TALLAHASSEE INDICATED A SEVERE THUNDERSTORM MOVING NORTHEAST AT 35 MPH. THIS STORM WILL MOVE OVER THE COMMUNITY OF MILFORD AROUND 12:15 PM EST...AND ELMODEL BY 12:25 PM EST. SEVERE THUNDERSTORMS PRODUCE DAMAGING WIND IN EXCESS OF 60 MPH... DESTRUCTIVE HAIL... DEADLY LIGHTNING... AND VERY HEAVY RAIN. FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF YOUR HOME OR BUSINESS. HEAVY RAINS FLOOD ROADS QUICKLY SO DONT DRIVE INTO AREAS WHERE WATER COVERS THE ROAD.
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Tallahassee, FL wrote its last area forecast discussion before this severe thunderstorm warning went out at Mar 8, 10:00 AM EST, 2 hours 8 minutes earlier.
Area forecast discussion, Mar 8, 10:00 AM EST, 2 hours 8 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE TALLAHASSEE FL 1000 AM EST SUN MAR 8 1998 CONVECTION GREATLY DECREASED OVER PAST 2 HRS...ALTHOUGH SW GA AND BIG BEND AREA STILL UNDER TORNADO WATCH THROUGH MOST OF THE AFTERNOON. SPC MDT RISK LOOKS REASONABLE AS INSTABILITY WILL CONTINUE TO INCREASE. HOWEVER...BOUNDARY LAYER WINDS ARE FORECAST TO VEER TO WLY BY MON MORN. THIS MAY HELP TO DIMINISH SVR THREAT. FLOOD WATCHES REMAIN IN EFFECT ACROSS THE AREA TODAY...WITH SOME LOCATIONS REPORTING NEARLY 8 INCHES OF RAIN FROM 6-12Z. CONSEQUENTLY HAVE ALREADY EXPERIENCED SOME FLOODING...MINOR DAM BREAKS...AND SOME EVACUATIONS. EXPECT THIS TO GET WORSE AS RAIN CONTINUES. NO 00Z ETA AVAILABLE...BUT LOOKS LIKE OOZ NGM DIGS UPPER CENTER FARTHER SOUTH AND EAST BEFORE LIFTING OUT. THIS IS CONSISTENT WITH OCCURRENCE OF SVR WX OUTBREAK LAST NIGHT AND THIS MORNING. STRONG UPPER JET SHOULD MOVE THE SYSTEM OUT QUICKLY. COLD FRONT SHOULD BE AT THE WRN EDGE OF FA JUST AFTER 18Z WITH HINT OF FOLLOWING TROF EARLY MON MORN. AS THIS FRONT APPROACHES... MAY BE SOME POTENTIAL FOR REDEVELOPMENT WITH FRONTAL PASSAGE OR WITH POSSIBLE PRE-FRONTAL TROF. HIGH POPS TODAY EVERYWHERE DRY MONDAY. NGM MOS LOOKS PRETTY GOOD WITH LOW 70S SUN AND NEAR 50 MON MORN. 16
The office that day
Everything else NWS Tallahassee, FL issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Mar 8, 12:03 PM EST | Severe Thunderstorm Warning | TAE | Calhoun, Early | 47 min |
Nearby
Severe Thunderstorm Warnings in Georgia, 1998Every severe thunderstorm warning in 1998
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.